Alert archive / Illinois / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 242, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jul 27, 2008, 8:29 PM CDT for 6 counties in Illinois. It was in force for 61 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 27, 2008, 8:29 PM CDT (01:29 UTC)
- Expired
- Jul 27, 2008, 9:30 PM CDT
- In force
- 61 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
Counties Cass County, IL, Menard County, IL, Morgan County, IL, Sangamon County, IL, Schuyler County, IL, Scott County, IL
The radar
The Lincoln radar (KILX), 101 km from the middle of the area, began a volume at 01:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 27, 8:33 PM CDT | TSTM WND DMG | 4 W Rushville, IL | LARGE TREE DOWN. TIME ESTIMATED. |
| Jul 27, 9:00 PM CDT | TSTM WND DMG | 1 W Winchester, IL | LARGE TREE DOWN ON THE WEST SIDE OF WINCHESTER |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 27, 5:27 PM CDT | Severe Thunderstorm Watch | SPC | 10 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 1.5 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 569 J/kg
- Mixed-layer CIN
- -118 J/kg
- Mixed-layer LCL
- 1274 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 151 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 3.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KILX 280129
SVRILX
ILC017-129-137-167-169-171-280230-
/O.NEW.KILX.SV.W.0242.080728T0129Z-080728T0230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
829 PM CDT SUN JUL 27 2008
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SCOTT COUNTY IN WEST CENTRAL ILLINOIS...
MORGAN COUNTY IN WEST CENTRAL ILLINOIS...
WESTERN SANGAMON COUNTY IN CENTRAL ILLINOIS...
CASS COUNTY IN WEST CENTRAL ILLINOIS...
SOUTHWESTERN MENARD COUNTY IN CENTRAL ILLINOIS...
SCHUYLER COUNTY IN WEST CENTRAL ILLINOIS...
* UNTIL 930 PM CDT.
* AT 829 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES EAST OF LITTLETON TO 18 MILES WEST OF
NAPLES...OR ALONG A LINE EXTENDING FROM 7 MILES NORTH OF RUSHVILLE
TO 8 MILES NORTHWEST OF PITTSFIELD...AND WAS MOVING EAST AT 61 MPH.
* LOCATIONS IMPACTED INCLUDE...
NAPLES...
MEREDOSIA...
BROWNING...
BEARDSTOWN...
BLUFFS...
BLUFF SPRINGS...
EXETER...
CHAPIN...
OTHER LOCATIONS IN THIS WARNING INCLUDE...ALEXANDER...ALSEY...
ARENZVILLE...ASHLAND...AUBURN...CHANDLERVILLE...FRANKLIN...
JACKSONVILLE...LITERBERRY...LOAMI...MANCHESTER...MURRAYVILLE...NEW
BERLIN...PLEASANT PLAINS...TALLULA...VIRGINIA...WAVERLY...WINCHESTER
AND WOODSON.
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS. SEEK SHELTER
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 4012 9093 4014 9092 4029 9058 4015 9033
4007 9028 4008 9011 3996 8971 3952 8970
3951 9044 3953 9060 3971 9066 3997 9053
3997 9060 4010 9072 4009 9085
TIME...MOT...LOC 0129Z 289DEG 53KT 4019 9044 3966 9084
$$3 follow-up statements
000
WWUS53 KILX 280154
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
854 PM CDT SUN JUL 27 2008
ILC169-280204-
/O.CAN.KILX.SV.W.0242.000000T0000Z-080728T0230Z/
SCHUYLER-
854 PM CDT SUN JUL 27 2008
...THE SEVERE THUNDERSTORM WARNING FOR SCHUYLER COUNTY IS
CANCELLED...
AT 852 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF THE
AREA...THUS THE WARNING HAS BEEN CANCELLED.
LAT...LON 3997 9053 3997 9051 4002 9043 4013 9035
4006 9025 4008 9011 3996 8971 3952 8970
3951 9044 3953 9060 3958 9060 3971 9066
TIME...MOT...LOC 0154Z 303DEG 44KT 4000 9017 3933 9064
$$
ILC017-129-137-167-171-280230-
/O.CON.KILX.SV.W.0242.000000T0000Z-080728T0230Z/
CASS-MENARD-MORGAN-SANGAMON-SCOTT-
854 PM CDT SUN JUL 27 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR SOUTHWESTERN MENARD...CASS...WESTERN SANGAMON...MORGAN AND SCOTT
COUNTIES...
AT 852 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 3 MILES SOUTHWEST OF CHANDLERVILLE TO 15
MILES SOUTH OF MONTEZUMA...OR ALONG A LINE EXTENDING FROM 5 MILES
NORTH OF VIRGINIA TO 14 MILES NORTHEAST OF ELSBERRY...MOVING
SOUTHEAST AT 51 MPH.
PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED...
JACKSONVILLE MUNICIPAL AIRPORT...
PHILADELPHIA...
LITERBERRY...
JACKSONVILLE...
NEWMANSVILLE...
LAKE JACKSONVILLE...
WOODSON...
SINCLAIR...
PRENTICE...
MURRAYVILLE...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT
AWAY FROM WINDOWS.
LAT...LON 3997 9053 3997 9051 4002 9043 4013 9035
4006 9025 4008 9011 3996 8971 3952 8970
3951 9044 3953 9060 3958 9060 3971 9066
TIME...MOT...LOC 0154Z 303DEG 44KT 4000 9017 3933 9064
$$
BARKER000
WWUS53 KILX 280207
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
907 PM CDT SUN JUL 27 2008
ILC017-129-137-167-171-280230-
/O.CON.KILX.SV.W.0242.000000T0000Z-080728T0230Z/
CASS-MENARD-MORGAN-SANGAMON-SCOTT-
907 PM CDT SUN JUL 27 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR SOUTHWESTERN MENARD...CASS...WESTERN SANGAMON...MORGAN AND SCOTT
COUNTIES...
AT 904 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 5 MILES NORTHEAST OF
ARENZVILLE TO JACKSONVILLE TO 3 MILES SOUTH OF ALSEY...OR ALONG A
LINE EXTENDING FROM 5 MILES WEST OF VIRGINIA TO JACKSONVILLE TO 5
MILES NORTH OF WHITE HALL...MOVING SOUTHEAST AT 51 MPH.
PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED...
SINCLAIR...
NORTONVILLE...
PHILADELPHIA...
NEWMANSVILLE...
FRANKLIN...
ALEXANDER...
WAVERLY...
PRENTICE...
ASHLAND...
PLEASANT PLAINS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3981 9058 4006 9025 4007 9016 4007 9010
3996 8971 3952 8970 3951 9044 3953 9060
3958 9060 3971 9066
TIME...MOT...LOC 0207Z 303DEG 44KT 3992 9027 3971 9022
3950 9037
$$
BARKER000
WWUS53 KILX 280229
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
929 PM CDT SUN JUL 27 2008
ILC017-129-137-167-171-280238-
/O.EXP.KILX.SV.W.0242.000000T0000Z-080728T0230Z/
CASS-MENARD-MORGAN-SANGAMON-SCOTT-
928 PM CDT SUN JUL 27 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN
MENARD...CASS...AND SCOTT COUNTIES EXPIRES AT 930 PM CDT...
A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN MORGAN
AND SOUTHERN SANGAMON COUNTIES UNTIL 1015 PM CDT.
AT 926 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF THE
AREA...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE FOR MENARD...
CASS...AND SCOTT COUNTIES.
LAT...LON 3981 9058 4006 9025 4007 9016 4007 9010
3996 8971 3952 8970 3951 9044 3953 9060
3958 9060 3971 9066
TIME...MOT...LOC 0228Z 303DEG 44KT 3978 8999 3957 8994
3936 9010
$$
BARKERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 6:15 PM CDT, 2 hours 14 minutes earlier.
Area forecast discussion, Jul 27, 6:15 PM CDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 615 PM CDT SUN JUL 27 2008 .DISCUSSION... ISSUED 256 PM CDT SUN JUL 27 2008 MODELS REMAIN IN GOOD AGREEMENT WITH OVERALL PATTERN FCST AND EVOLUTION NEXT SEVERAL DAYS. ON THE SFC THE NAM AND GFS CONTINUE TO DIFFER WITH WHAT THE PATTERN IS SUPPOSED TO LOOK LIKE. INTERESTING THING TODAY IS THAT THE NGM LOOKS PRETTY SIMILAR TO THE GFS SFC PATTERN AND SEEMS TO HAVE A BETTER HANDLE ON THE QPF FIELDS NEXT 24HRS. BASED ON MCS PARAMETERS IN THE MODELS BELIEVE THE GFS IS TOO FAR EAST WITH THE QPF FIELDS TONIGHT AND PREFER A NAM/NGM LOCATION. MAIN CONCERN IN THE SHORT TERM IS PCPN ASSOCIATED WITH DEVELOPING MCS/BOWING SEGMENT TONIGHT. ANOTHER CONCERN IS THE RETURN OF PCPN CHANCES FOR TUE NIGHT THROUGH THUR AS ANOTHER FRONT DROPS INTO THE REGION MID WEEK. LONG TERM MODELS HAVE COME TO A BETTER AGREEMENT THIS PACKAGE AND WITH ALL PCPN CONCERNS ON THUR...ONLY REAL CONCERNS IN THE LONG TERM WILL BE HOW WARM WILL IT GET BY NEXT WEEKEND. SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT AREA OF CONVECTION HAS FINALLY DEVELOPED IN NRN IOWA THIS AFTERNOON AND APPEARS TO BE TAKING A MOVE SOUTHEAST. THIS WILL LIKELY AFFECT PARTS OF THE CWA LATE THIS AFTERNOON AND INTO THIS EVENING. MCS PARAMETERS SUGGEST THIS AREA OF CONVECTION WILL DIVE INTO NORTHWEST PARTS OF THE CWA THIS EVENING. MODEL QPF FIELDS AND OTHER PARAMETERS SUGGEST THE PCPN WILL TAKE A MORE SOUTHERLY TRACK INTO EASTERN IOWA AND EASTERN MO THIS EVENING. HAVE INCREASED POPS IN THE NW AND WEST FOR TONIGHT BASED ON THIS LINE OF THINKING FOR NOW. HOWEVER...WILL TAKE FINAL LOOK AFTER 3PM TO SEE IF LIKELY POPS AREA NEEDS TO BE EXPANDED EASTWARD BASED ON TRACK OF CONVECTION. SOME QUESTION AS TO WHAT SFC PATTERN WILL LOOK LIKE TOMORROW BUT STILL THINK OUTFLOW BOUNDARIES WILL BE AROUND AND MOISTURE WILL REMAIN HIGH. SO WILL KEEP CHC POPS IN FCST FOR TOMORROW. SHOULD BE A BRIEF DRY PERIOD TOMORROW NIGHT BEFORE PCPN CHANCES RETURN FOR TUE NIGHT THROUGH WED NIGHT. MODELS INDICATE STRONGER WAVE RIDING OVER TOP THE RIDGE MID WEEK. THIS WILL DRAG A COLD FRONT DOWN ACROSS THE AREA. FIRST INDICATIONS ARE THE FRONT WILL BE SLOW TO MOVE THROUGH CWA SO WILL HAVE TO HAVE SOME FORM OF CHC POPS THROUGH REST OF THE SHORT TERM FOR NOW. WILL MAKE ADJUSTMENTS NEXT WEEK AS MODELS GET BETTER HANDLE ON SITUATION AND ATMOSPHERE RECOVERS FROM TONIGHTS AND TOMORROWS CONVECTION. TEMPS WILL REMAIN AROUND NORMAL TOMORROW EVEN WITH PCPN AND CLOUD COVER IN THE AREA. HOWEVER...TEMPS WILL RECOVER TO MUCH ABOVE NORMAL BY TUE AS SOUTHERLY FLOW RETURNS QUICKLY. ABOVE NORMAL TEMPS WILL REMAIN REST OF PERIOD AS MID WEEK FRONTAL SYSTEM STAYS JUST NORTH OF THE AREA. MOS GUIDANCE LOOK REASONABLE FOR NOW. LONG TERM...THURSDAY THROUGH SUNDAY CHC POPS WILL CONTINUE INTO THUR AS FRONT SLOWLY PUSHES THROUGH THE AREA. THEN DRY WEATHER CAN BE EXPECTED AS RIDGING AND NORTHWESTERLY FLOW RETURNS. COULD BE SOME WEAK WAVES IN THE FLOW BUT LOCATION AND TIMING IS TOO UNCERTAIN. SO WILL KEEP DRY WEATHER IN FCST FOR THURSDAY NIGHT THROUGH NEXT SUNDAY. TEMPS WILL REMAIN AT OR ABOVE NORMAL FOR THE PERIOD. MEX GUIDANCE LOOKS REASONABLE WITH THIS AS WELL. AUTEN && .AVIATION... ISSUED 615 PM CDT SUN JUL 27 2008 LARGE SEVERE THUNDERSTORM CLUSTER IN SERN IA WILL MOVE SEWD THROUGH W-CENTRAL IL BEFORE 06Z MON. ERN END OF STRONGEST STORM MAY CLIP SPI BETWEEN 02Z AND 03Z. CHANCES ARE ALSO HIGH FOR CONVECTION FOR PIA/BMI/DEC...HOWEVER STORMS SHOULD BE WEAKER OVER THESE AREAS. MAIN SHORTWAVE PRODUCING THE CONVECTION WILL BE CLEARING OUT MOST OF THE PRECIPITATION OVER CENTRAL IL AFTER 06Z. WILL INCLUDE SOME PROB30 FOR POSSIBLE SCT REDEVELOPMENT BEFORE 18Z MON...WITH CHANCES THEN LOWERING AFT 18Z MON. 04 && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jul 27, 3:05 PM CDT, 5 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 305 PM CDT SUN JUL 27 2008 ILZ027>031-036-037-040>042-047>051-281100- CASS-FULTON-KNOX-LOGAN-MARSHALL-MASON-MENARD-MORGAN-PEORIA- SANGAMON-SCHUYLER-SCOTT-STARK-TAZEWELL-WOODFORD- 305 PM CDT SUN JUL 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT A STORM COMPLEX DIVING SOUTHEAST OUT OF THE NORTHERN PLAINS/UPPER MIDWEST THIS AFTERNOON SHOULD WEAKEN CONSIDERABLY BEFORE IT REACHES CENTRAL ILLINOIS. HOWEVER...IF THE STORMS HOLD TOGETHER OR ADDITIONAL STORMS FIRE ALONG REMNANT OUTFLOW BOUNDARIES...A FEW SEVERE STORMS ARE POSSIBLE. LARGE HAIL AND DAMAGING WIND GUSTS WOULD BE THE PRIMARY THREAT. AN ADDITIONAL STORM COMPLEX IS EXPECTED TO FORM OVER THE UPPER MIDWEST TONIGHT. THESE STORMS MAY TRACK INTO CENTRAL ILLINOIS BY MORNING. THESE STORMS WOULD BE LESS LIKELY TO BECOME SEVERE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY PERIODIC WEATHER DISTURBANCES WILL PROVIDE AT LEAST A SLIGHT CHANCE OF THUNDERSTORMS THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. ILZ038-043>046-052>057-061>063-066>068-071>073-281100- CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DE WITT- DOUGLAS-EDGAR-EFFINGHAM-JASPER-LAWRENCE-MACON-MCLEAN-MOULTRIE- PIATT-RICHLAND-SHELBY-VERMILION- 305 PM CDT SUN JUL 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT A STORM COMPLEX IS EXPECTED TO FORM OVER THE UPPER MIDWEST TONIGHT. THESE STORMS MAY TRACK INTO CENTRAL AND SOUTHEAST ILLINOIS BY MORNING. ORGANIZED SEVERE WEATHER IS NOT EXPECTED WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY PERIODIC WEATHER DISTURBANCES WILL PROVIDE AT LEAST A SLIGHT CHANCE OF THUNDERSTORMS THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. HJS
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 7:30 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Fulton, Mason, Morgan, Schuyler, Scott | 60 min |
| Jul 27, 9:27 PM CDT | Severe Thunderstorm Warning | ILX | Morgan, Sangamon | 32 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.